Previous |  Up |  Next


bottleneck transportation; random transportation time; flexible supply and demand quantity; non-dominated transportation pattern
We consider the following bottleneck transportation problem with both random and fuzzy factors. There exist $m$ supply points with flexible supply quantity and $n$ demand points with flexible demand quantity. For each supply-demand point pair, the transportation time is an independent positive random variable according to a normal distribution. Satisfaction degrees about the supply and demand quantity are attached to each supply and each demand point, respectively. They are denoted by membership functions of corresponding fuzzy sets. Under the above setting, we seek a transportation pattern minimizing the transportation time target subject to a chance constraint and maximizing the minimal satisfaction degree among all supply and demand points. Since usually there exists no transportation pattern optimizing two objectives simultaneously, we propose an algorithm to find some non-dominated transportation patterns after defining non-domination. We then give the validity and time complexity of the algorithm. Finally, a numerical example is presented to demonstrate how our algorithm runs.
[1] Ahuja, R. K., Orlin, J. B., Tarjan, R. E.: Improved time bounds for the maximum flow problem. SIAM J. Comput. 18 (1989), 939–954. DOI 10.1137/0218065 | MR 1015267 | Zbl 0675.90029
[2] Charnes, A., Cooper, W. W.: The stepping stone method of explaining linear programming calculations in transportation problems. Management Sci. 1 (1954), 49–69. DOI 10.1287/mnsc.1.1.49 | MR 0074103 | Zbl 0995.90512
[3] Chen, M. H., Ishii, H., Wu, C. X.: Transportation problems on a fuzzy network. Internat. J. Innovative Computing, Information and Control 4 (2008), 1105–1109.
[4] Dantzig, G. B.: Application of the simplex method to a transportation problem. In: Activity Analysis of Production and Allocation, Chapter 23, Cowles Commission Monograph 13. Wiley, New York 1951. MR 0056262 | Zbl 0045.09901
[5] Ford, L. R., Jr., Fulkerson, D. R.: Solving the transportation problem. Management Sci. 3 (1956), 24–32. DOI 10.1287/mnsc.3.1.24 | MR 0097878
[6] Garfinkel, R. S., Rao, M. R.: The bottleneck transportation problem. Naval Res. Logist. Quart. 18 (1971), 465–472. DOI 10.1002/nav.3800180404 | MR 0337282
[7] Geetha, S., Nair, K. P. K.: A stochastic bottleneck transportation problem. J. Oper. Res. Soc. 45 (1994), 583–588. Zbl 0807.90090
[8] Hammer, P. L.: Time minimizing transportation problem. Naval Res. Logist. Quart. 16 (1969), 345–357. MR 0260422
[9] Hitchcock, F. L.: The distribution of a product from several sources to numerous localities. J. Math. Phys. 20 (1941), 224–230. MR 0004469 | Zbl 0026.33904
[10] Ishii, H.: Competitive transportation problem. Central Europ. J. Oper. Res. 12 (2004), 71–78. MR 2060702
[11] Ishii, H., Ge, Y.: Fuzzy transportation problem with random transportation costs. Scient. Math. Japon. 70 (2009), 151–157. MR 2555732 | Zbl 1188.90266
[12] Ishii, H., Tada, M., Nishida, T.: Fuzzy transportation problem. J. Japan Soc. Fuzzy Theory and System 2 (1990), 79–84. Zbl 0807.90129
[13] Lin, F. T., Tsai, T. R.: A two-stage genetic algorithm for solving the transportation problem with fuzzy demands and fuzzy supplies. Internat. J. Innov. Comput. Inform. Control 5 (2009), 4775–4785.
[14] Munkres, J.: Algorithms for the assignment and transportation problems. J. Soc. Industr. Appl. Math. 5 (1957), 32–38. DOI 10.1137/0105003 | MR 0093429 | Zbl 0131.36604
[15] Srinivasan, V., Thompson, G. L.: An operator theory of parametric programming for the transportation-I. Naval Res. Logist. Quart. 19 (1972), 205–226. DOI 10.1002/nav.3800190202 | MR 0321525
[16] Szwarc, W.: Some remarks on the time transportation problem. Naval Res. Logist. Quart. 18 (1971), 473–485. DOI 10.1002/nav.3800180405 | MR 0337298
[17] Tada, M., Ishii, H.: An integer fuzzy transportation Problem. Comput. Math. Appl. 31 (1996), 71–87. DOI 10.1016/0898-1221(96)00044-2 | MR 1386264 | Zbl 0853.90123
[18] Tada, M., Ishii, H., Nishida, T.: Fuzzy transportation problem with integral flow. Math. Japon. 35 (1990), 335–341. MR 1049099 | Zbl 0712.90047
Partner of
EuDML logo